Hail, Cherry
- When
- July 27, 6:02 PM MST
- Where
- Cherry County, 25 mi WSW of Brownlee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.150, -101.067
3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 27, 1:08 PM MST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT TUE JUL 27 2004 ...FORECAST CHALLENGE WILL BE POPS OVER THE NEXT FEW DAYS... .DISCUSSION... WV IMAGERY INDICATED AMPLE MOISTURE ACROSS ENTIRE ROCKIES AND ADJACENT PLAINS. UPPER LOW CENTER ROTATING IN SRN MICH AND CNTRL SASKATCHEWAN CANADA. ANOTHER WEAK CIRC CENTER DEVELOPING IN SWRN WY/NERN UT. AFTN HEATING BEGINNING TO DEVELOP TOWERING CU AND EVEN A FEW TSRA. ONE LOCATED OFF SRN BLACK HILLS SOUTH OF CUSTER AT 1930Z. FAVORING THE ETA SINCE THE GFS LOOK LIKE IT HAS CONVECTIVE FEEDBACK ISSUE WRN PANHANDLE THIS EVENING. CONVECTION THIS EVENING WILL BE MULTICELL IN NATURE AND ONLY MARGINALLY SEVERE AS 0-6 KM SHEAR IS ONLY 10-15 KNOTS.THIS FAVORS MULTICELL PULSE STORMS WITH ALSO A POTENTIAL FOR HEAVY RAINFALL AS STORM MOTION 5-10 KTS. COVERAGE TONIGHT WILL BE SCATTERED WEST AND ISOLATED IN THE EAST. ON WEDNESDAY..THE SURFACE TROUGH WILL BE JUST EAST OF FA BY 18Z. H5 TROUGH HANGING BACK A BIT AND EXPECT BEST CHCS TO BE IN THE SERN HALF OF FA. SEVERE POTENTIAL LOOKS VERY LOW WITH AGAIN BRIEF HEAVY RAIN THE MOST LIKELY BET WITH PWS NEAR 1.3 INCHES AND DISCRETE STORM MOTION FROM AROUND 5 KNOTS. UPPER TROUGH AXIS EXTENDING FROM LOW IN MANITOBA WILL BRING ANOTHER CHC FOR PRECIP THU AFTN/THU NIGHT ENDING FRIDAY. BOTH ETA AND GFS IN FAIR AGREEMENT WITH THIS EXCEPT THE ETA HAS BETTER CHCS NORTH WHILE THE GFS FAVORS OUR SRN FA. WILL GO A BLEND WITH HIGHEST POPS GOING AS HIGH A 40 SW INTO CNTRL FA THU NIGHT. DRY FRIDAY WITH RETURN OF SRLY FLOW. MAXES SHOULD BE HELD IN THE UPPER 70S. .SATURDAY THROUGH TUESDAY...UPPER TROUGH EXTENDING WEST OFF THE PAC NW COAST WILL DEEPEN AND DROP SOUTH THIS WEEKEND WHILE UPPER TROUGH IN THE GULF OF ALASKA DROP SOUTHWARD TO REINFORCE TROUGHING ALONG THE WEST COAST MONDAY/TUESDAY. THIS WILL BE EFFECTIVE IN CAUSING H5 HEIGHT RISES AND BRINGING THERMAL RIDGE FROM THE DESERT SOUTHWEST INTO THE ADJACENT PLAINS AS EARLY AS SUNDAY. WILL BE DEALING WITH A RIDGE RUNNER SCENARIO BY MONDAY AND TUESDAY. ALTHOUGH BEST CHANCES WILL BE ACROSS THE DAKOTAS INTO MINNESOTA AND IOWA...NEBRASKA MAY ALSO SEE LATE AFTERNOON/NOCTURNAL CHCS MONDAY/TUESDAY WITHIN AREA OF UPPER DIFFLUENCE. HIGHS TO REACH AROUND 90 SUNDAY...THEN 90-95 MON/TUES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE JUL 27 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-281100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 327 PM CDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING EAST ACROSS THE OUTLOOK AREA THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...WITH THE MAIN THREAT COMING FROM HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH. A SURFACE TROF...FOLLOWED BY A COLD FRONT WILL BE THE FOCUS FOR THESE STORMS AS THE BOUNDARIES INTERACT WITH ENERGY ALOFT. INSTABILITY IS MARGINAL AND WINDS ALOFT ARE NOT FAVORABLE FOR SEVERE WEATHER DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE AFTERNOON OR EVENING. WINDS ALOFT WILL BE SOMEWHAT STRONGER SO LONGER LIVED SEVERE WEATHER EVENTS OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE. THE AREA OF GREATEST CONCERN WILL BE ACROSS SOUTHWEST NEBRASKA BUT STORM BECOME SEVERE ELSEWHERE. THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT EXPECTED. CDC/13
The North Platte radar (KLNX), 46 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Heavy rain from an intense thunderstorm caused six inches of water to flow over portions of Highway 2 in Thedford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411693, 5411692, 5411694, 5411695.